Why Does Ppi's Make Me Extremely Hungry? Is There Something Else I Can Take?
Originally asked by Community Member melanie blair
Why Does Ppi’s Make Me Extremely Hungry? Is There Something Else I Can Take?
i have a hiata hernia and gerd, i have tried zantac, prilosec, protonix and now i’m trying prevacid. So far all of these seem to make me extremely hungry. I am constantly needing food every hour and if i don’t eat the hunger over takes me & i become very grouchy until i eat. I gained 10lbs while on these. i stopped for a while and lost 10lbs and only had a few bad spells of acid reflux, by not eating hardly anything! While all of these help me to eat and not be in pain I can’t stand being hungry all the time. please help! my dr says these meds only reduce the acid in my stomach, and that these pills could not be making me hungry…but they do! I was wondering if anyone else has this problem?
I can’t find anything that would suggest that your PPI’s are the cause for your hunger, but you know yourself better than I. I did find some information to help you with the GERD should you decide not to continue with the proton pump inhibitors.
You can read about common home remedies, which ones might work, which ones don’t here in an article by Jennifer Rackley, the resident nutritionist. Jennifer also wrote an article about how dietary changes can help you control your reflux here.
Above all, online sites like Health Central are great for getting the information you need to ask all the right questions, but can not take the place of your doctor’s solid medical advice. Only you and your doctor know what is best for you.
Take care and please stay in touch! Let us know how you are doing!
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered By: Vicki M